Home > Journals > Minerva Pediatrica > Past Issues > Minerva Pediatrica 2014 February;66(1) > Minerva Pediatrica 2014 February;66(1):95-7

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA PEDIATRICA

A Journal on Pediatrics, Neonatology, Adolescent Medicine,
Child and Adolescent Psychiatry


Indexed/Abstracted in: CAB, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,532


eTOC

 

CASE REPORTS  


Minerva Pediatrica 2014 February;66(1):95-7

language: English

Creatin-kinase elevation after accidental ingestion of almotriptan in an 18-month-old girl

Castagno E. 1, Lupica M. 1, Viola S. 1, Savino F. 1, Miniero R. 2

1 Department of Pediatrics, University of Turin Regina Margherita Children’s Hospital Turin, Italy;
2 Department of Internal and Surgical Science Magna Graecia University, Catanzaro, Italy


PDF  


Few studies have been published to demonstrate tolerability and efficacy of almotriptan in adolescents and children with migraine, particularly in the first years of life, though preliminary results are favorable. We report the case of an 18-month-old infant with elevation of serum levels of creatin-kinase after the accidental ingestion of almotriptan. A previously healthy 18-month-old girl (weight: 13 kg) was admitted to our Department four hours after the accidental ingestion of 6.25 mg of almotriptan (0.48 mg/kg), without any specific symptom. The performed investigations showed high serum levels of creatin-kinase (CK) (527 IU/L; normal values: 24-170 IU/L). Transaminase, creatinine, aldolase, myoglobin and troponin T serum levels were normal. The electrocardiogram proved negative. Initial management consisted of parenteral rehydration with saline solution. CK levels lowered significantly at 12 hours (455 IU/L) and at 65 hours (188 IU/L) after the ingestion. No symptoms were observed before discharge and on follow-up.

top of page

Publication History

Cite this article as

Corresponding author e-mail

roberto.miniero@unicz.it